Scenario: A 67-year-old woman arrived in the emergency department with shortness of breath after a 4-day period of dry cough and fever. Significant history included diabetes, hypertension, and asthma, which were all well controlled before admission. Her baseline vital signs were temperature 100.7 °F (38 °C), blood pressure 95/60 mm Hg, and oxygen saturation of 94% on 4 L/min of oxygen per nasal cannula. The patient was subsequently admitted to the intensive care unit (ICU) and ultimately tested positive for coronavirus disease 2019 (COVID-19). Her respiratory status deteriorated quickly, requiring intubation, and it was decided to start treatment with azithromycin and hydroxychloroquine. Two days later, new onset paroxysmal atrial fibrillation developed and the patient was started on amiodarone. Rhythm strip A was obtained on the day of admission to the ICU, and rhythm strip B was obtained 24 hours after initiating amiodarone and 3 days after initiating azithromycin and...
Noteworthy Electrocardiographic Changes Following Pharmacologic Treatment of COVID-19
Teri M. Kozik, Marisa Mitchell, Salah S. Al-Zaiti, Mary G. Carey, Michele M. Pelter; Noteworthy Electrocardiographic Changes Following Pharmacologic Treatment of COVID-19. Am J Crit Care 1 September 2020; 29 (5): 407–408. doi: https://doi.org/10.4037/ajcc2020779
Download citation file: